Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 8, NWS Green Bay, WI

September 11, 20156 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 11, 2015, 2:34 PM CDT for 6 counties in Wisconsin. It took effect at Sep 12, 2015, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2015, 2:34 PM CDT (19:34 UTC)
In effect from
Sep 12, 2015, 3:00 AM CDT
Expired
Sep 12, 2015, 8:00 AM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WWUS73 KGRB 111934
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT FRI SEP 11 2015

...FROST LIKELY IN NORTHCENTRAL WISCONSIN...

.SKIES SHOULD BEGIN TO CLEAR ACROSS NORTHCENTRAL WISCONSIN THIS
EVENING. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S OVER
MUCH OF NORTHCENTRAL WISCONSIN LATE TONIGHT AND ALLOW FOR FROST
FORMATION. YOU MAY WISH TO COVER TENDER OUTDOOR PLANTS OR BRING
THEM INSIDE.

WIZ005-010>012-018-019-120345-
/O.NEW.KGRB.FR.Y.0008.150912T0800Z-150912T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...
TOMAHAWK...ANTIGO
234 PM CDT FRI SEP 11 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURE...WILL FALL INTO THE 30S.

* IMPACTS...THE FROST COULD HARM TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
935 
WWUS73 KGRB 120332
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1032 PM CDT FRI SEP 11 2015

...FROST LIKELY IN NORTH CENTRAL WISCONSIN...

.SKIES SHOULD BEGIN TO CLEAR ACROSS NORTH CENTRAL WISCONSIN THIS
EVENING. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE TO
UPPER 30S OVER MUCH OF NORTHCENTRAL WISCONSIN LATE TONIGHT AND
ALLOW FOR FROST FORMATION. YOU MAY WISH TO COVER TENDER OUTDOOR
PLANTS OR BRING THEM INSIDE.

WIZ005-010>012-018-019-121145-
/O.CON.KGRB.FR.Y.0008.150912T0800Z-150912T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...
TOMAHAWK...ANTIGO
1032 PM CDT FRI SEP 11 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURE...LOWS IN THE MIDDLE TO UPPER 30S.

* IMPACTS...THE FROST COULD HARM TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KURIMSKI
484 
WWUS73 KGRB 120707
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
207 AM CDT SAT SEP 12 2015

WIZ005-010>012-018-019-121300-
/O.CON.KGRB.FR.Y.0008.150912T0800Z-150912T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...
TOMAHAWK...ANTIGO
207 AM CDT SAT SEP 12 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES IN THE 30S THIS MORNING WERE RESULTING IN THE
  FORMATION OF FROST ACROSS MUCH OF NORTH-CENTRAL WISCONSIN.

* FROST IS POSSIBLE AGAIN SUNDAY MORNING...THOUGH IT WILL PROBABLY
  NOT BE AS WIDESPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. COLD-SENSITIVE
PLANTS MAY BE KILLED IF UNPROTECTED.

&&

$$

JS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 11, 12:36 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 11, 12:36 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1236 PM CDT FRI SEP 11 2015

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SYNOPSIS...
ISSUED AT 304 AM CDT FRI SEP 11 2015

SEASONABLY COOL THE NEXT COUPLE DAYS...THEN TEMPERATURES WARMING
TO ABOVE NORMAL NEXT WEEK.

ON THE LARGE SCALE...UPPER RIDGES ARE CURRENTLY LOCATED ALONG THE
WEST COAST AND OVER NOVA SCOTIA...WITH A TROF OVER THE GREAT LAKES
REGION. THE LAKES TROF WILL DEEPEN SEWD INTO THE OHIO VALLEY THE
NEXT COUPLE DAYS...THEN A REALIGNMENT OF THE PATTERN WILL GET
UNDERWAY. THE CHANGE WL BEGIN WITH INCREASED RIDGING OVER THE ERN
PACIFIC. THAT WL FORCE DOWNSTREAM TROFFING OVER WRN NOAM... WITH
ANOTHER RIDGE FORMING OVER THE ERN PART OF THE CONTINENT. THE MED
RANGE MODELS ARE STILL WORKING OUT THE DETAILS OF THE POSN AND
STRUCTURE OF THE WRN NOAM TROF/ERN RIDGE. BUT REGARDLESS OF THE
DETAILS...THE NEW PATTERN FAVORS A PERIOD OF WARM MID-SEPTEMBER
WEATHER...WITH TEMPS PROBABLY ABOUT 10 F DEG ABV NORMAL BY THE
MIDDLE OF NEXT WEEK. THE MAIN STORM TRACK WL BE PRETTY FAR
N...MEANING SYSTEMS WL HAVE A DIFFICULT TIME TAPPING GULF
MOISTURE. SO PCPN AMNTS WL PROBABLY BE AOB NORMAL FOR THE PERIOD.
&&

.SHORT TERM...TODAY...TONIGHT...AND SATURDAY
ISSUED AT 304 AM CDT FRI SEP 11 2015

LARGE SCALE TROF WL DEEPEN OVER THE AREA TDA...BUT SHRTWVS EMBEDDED
IN THE FLOW ARE LIKELY TO MAINLY MISS THE FCST AREA...PASSING TO
THE W AND S. SO PCPN CHCS WL DEPEND ON WHETHER DIURNAL HEATING CAN
GENERATE ENOUGH INSTABILITY FOR SHOWERS. THAT LOOKS LESS PROMISING
THAN YDA. MODELS FAVOR ONLY ISOLD-SCT SHRA...AND MAINLY IN THE E.
ADJUSTED POPS ACCORDINGLY. WITH PERHAPS A BIT MORE SUN THAN
EARLIER EXPECTED...EDGED MAX TEMPS UP A BIT IN SOME AREAS.

NLY FLOW AT LOW-LEVELS WL BE DECRG TNGT. THE BIG QUESTION IS
WHETHER IT WL BECOME WEAK ENOUGH TO PREVENT CLDS FM LAKE SUPERIOR
FROM MOVG INLAND. FROST IS LIKELY ACRS N-C WI IF SKIES REMAIN
CLEAR...BUT THINK IT/S LIKELY SCT-BKN CLDS WL CONT TO STREAM
INLAND ALL NGT. CONT/D CLOSE TO PREV FCST WITH MIN TEMPS IN N-C WI
MAINLY IN THE MID-30S...AND WITH SOME FROST IN THE GRIDS. GIVEN
THE UNCERTAINTY...DID NOT POST A FROST ADVISORY. WL CONT TO
MENTION IN THE HWO.

QUIET WX AND WARMER TEMPS LIKELY SAT AS SFC RIDGE SLOWLY CROSSES
THE AREA.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
ISSUED AT 304 AM CDT FRI SEP 11 2015

SURFACE HIGH PRESSURE AND AN UPPER LEVEL RIDGE ACROSS THE REGION
SHOULD KEEP THE AREA DRY FOR THE REMAINDER OF THE WEEKEND INTO
EARLY NEXT WEEK. FLOW ALOFT THEN BECOMES MORE ZONAL AND
EVENTUALLY SOUTHWEST AS AN EASTERN PACIFIC TROUGH MOVES TO THE
WESTERN CONUS. THIS WILL BRING MORE UNSETTLED WEATHER BY THE
MIDDLE OF THE WEEK.

TEMPERATURES WILL BE SEVERAL DEGREES COOLER THAN NORMAL ON
SATURDAY NIGHT...BUT RETURN FLOW AROUND THE HIGH SHOULD KEEP IT
WARMER THAN FRIDAY NIGHT...WITH JUST PATCHY FROST EXPECTED IN
NORTHERN WISCONSIN. THE COOL START ON SUNDAY SHOULD RESULT IN
HIGHS NEAR OR SLIGHTLY BELOW NORMAL. INCREASING SOUTHERLY FLOW
WILL BRING A WARM UP...WITH ABOVE NORMAL HIGHS THROUGH AT LEAST
THE MIDDLE OF THE WEEK. HIGHS SHOULD BE MAINLY IN THE MIDDLE AND
UPPER 70S TUESDAY AND WEDNESDAY.

MODELS AGREED ON A DRY SUNDAY NIGHT ACROSS THE ENTIRE AREA. ON
MONDAY DIFFERENCES START TO SHOW UP IN TIMING OF SHORT WAVES IN
THE DEVELOPING SOUTHWEST UPPER FLOW AHEAD OF AN INTENSIFYING
SURFACE LOW OVER THE PLAINS. HAVE ONLY SLIGHT CHANCE POPS GOING AT
MOST THROUGH TUESDAY NIGHT. THUNDERSTORMS CHANCES RE-ENTER THE
NORTHWEST HALF OF THE FORECAST AREA ON WEDNESDAY...AND THE REST
OF THE AREA ON WEDNESDAY NIGHT AND THURSDAY...AS THE LOW MOVES
NORTHEAST INTO CANADA AND DRAGS A COLD FRONT INTO AND THEN ACROSS
THE STATE.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1236 PM CDT FRI SEP 11 2015

SCATTERED TO BROKEN CLOUDS WITH BASES BETWEEN 1500
AND 4500 FEET EXPECTED THIS AFTERNOON. THE LOWEST CLOUD BASES WILL
BE IN THE FAR NORTH WHERE THERE WILL ALSO BE A FEW SHOWERS WITH
BRIEF MVFR VISIBILITIES. SKIES SHOULD AT LEAST PARTIALLY CLEAR
THIS EVENING. SOME FROST IS POSSIBLE ACROSS THE FAR NORTH LATE
TONIGHT IF SKIES CLEAR. PARTLY CLOUDY SKIES EXPECTED TOMORROW WITH
LIGHT SURFACE WINDS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MG
AVIATION.......RDM
Hazardous weather outlook, Sep 11, 3:18 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
318 AM CDT FRI SEP 11 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
318 AM CDT FRI SEP 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST IS POSSIBLE ACROSS NORTH-CENTRAL WISCONSIN TONIGHT. THE
POTENTIAL FOR FROST WILL DEPEND ON THE AMOUNT OF CLOUDINESS OFF
LAKE SUPERIOR THAT PUSHES INTO THE AREA. ANYONE WISHING TO
PRESERVE COLD-SENSITIVE PLANTS TO PROLONG THE GROWING SEASON
SHOULD COVER THEM TONIGHT...IN CASE SKIES CLEAR AND FROST FORMS.
THE PLANTS MIGHT NEED TO BE COVERED AGAIN SATURDAY NIGHT...BUT
THEN A PERIOD OF MILD WEATHER IS EXPECTED NEXT WEEK. SO...AFTER
THE NEXT COUPLE NIGHTS IT WILL BE A WHILE BEFORE THE NEXT CHANCE
OF A FROST OR FREEZE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FROST IS POSSIBLE IN NORTH-CENTRAL WISCONSIN.

THE CHANCE OF THUNDERSTORMS RETURNS NEXT WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-121115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
318 AM CDT FRI SEP 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTH WINDS WILL POSE A HAZARD TO BOATERS TODAY AND TONIGHT.
WATERSPOUTS ARE POSSIBLE NEAR THE OPEN WATERS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WATERSPOUTS ARE POSSIBLE NEAR THE OPEN WATERS OF THE LAKE SATURDAY.

THE CHANCE OF THUNDERSTORMS RETURNS NEXT WEDNESDAY AND THURSDAY.

SKOWRONSKI/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 9:11 PM CDTSmall Craft AdvisoryGRB12 hr

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.